Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 1, 2018, 1:04 AM CST for 7 counties in Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2018, 1:04 AM CST (07:04 UTC)
- Expired
- Mar 1, 2018, 8:30 AM CST
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WGUS54 KLZK 010704
FFWLZK
ARC011-013-025-041-043-079-103-011000-
/O.NEW.KLZK.FF.W.0039.180301T0704Z-180301T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
104 AM CST THU MAR 1 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Bradley County in southeastern Arkansas...
Southeastern Cleveland County in southeastern Arkansas...
Southern Desha County in southeastern Arkansas...
Calhoun County in southwestern Arkansas...
Southern Ouachita County in southwestern Arkansas...
Drew County in southeastern Arkansas...
Southwestern Lincoln County in southeastern Arkansas...
* Until 400 AM CST
* At 101 AM CST, Doppler radar indicated a large area of showers and
isolated thunderstorms slowly building from central into southern
Arkansas. Flooding continues from earlier rainfall, and additional
heavy rain will cause rapidly rising water in some areas. Flash
flooding is likely to occur and this is a potentially life-
threatening situation. Turn around, don't drown!
* Some locations that will experience flooding include...
Camden... Monticello...
Warren... Dermott...
Hampton... Rohwer...
Stephens... Hermitage...
Wilmar... Arkansas City...
Harrell... Tillar...
Winchester... Louann...
Ingalls... Plantersville...
Lucca Landing... Hampton Municipal Airport...
McGehee... Moro Bay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3330 9235 3327 9244 3337 9255 3338 9312
3360 9311 3380 9202 3387 9107 3378 9099
3378 9114 3371 9113 3368 9103 3370 9121
3360 9113 3356 9124 3352 9125 3356 9145
3339 9146 3340 9199 3330 9198 3318 9214
$$
441 follow-up statement
197
WGUS54 KLZK 010937
FFWLZK
ARC011-013-025-041-043-079-103-011430-
/O.EXT.KLZK.FF.W.0039.000000T0000Z-180301T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
337 AM CST THU MAR 1 2018
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
Bradley County in southeastern Arkansas...
Southeastern Cleveland County in southeastern Arkansas...
Southern Desha County in southeastern Arkansas...
Calhoun County in southwestern Arkansas...
Southern Ouachita County in southwestern Arkansas...
Drew County in southeastern Arkansas...
Southwestern Lincoln County in southeastern Arkansas...
* Until 830 AM CST
* At 332 AM CST, radar continued to show moderate to heavy rainfall
in much of the warned area. Heavy rainfall is expected to continue
into the morning hours. With ongoing runoff problems and saturated
ground from record February rainfall, it will take very little
additional rainfall to cause flash flooding problems. Even after
the rain slacks up or dissipates, runoff problems will continue
for some time.
* Some locations that will experience flooding include...
Camden... Monticello...
Warren... Dermott...
Hampton... Rohwer...
Stephens... Hermitage...
Wilmar... Arkansas City...
Harrell... Tillar...
Winchester... Louann...
Ingalls... Plantersville...
Lucca Landing... Hampton Municipal Airport...
McGehee... Moro Bay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3330 9235 3327 9244 3337 9255 3338 9312
3360 9311 3380 9202 3387 9107 3378 9099
3378 9114 3371 9113 3368 9103 3370 9121
3360 9113 3356 9124 3352 9125 3356 9145
3339 9146 3340 9199 3330 9198 3318 9214
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 11:40 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 28, 11:40 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1140 PM CST Wed Feb 28 2018 .AVIATION... Widespread RA with embedded +RA remains across central AR with bouncy flight categories, both for vsby and cig. This trend will continue through the overnight with +RA at LLQ by 01/08Z. Widespread MVFR will continue with IFR and worse in rain bands through 01/10-12Z. Some degradation of cigs possible at northern terminals around and after 01/12Z, but remained optimistic in TAFs. Gusty N winds expected through the day Thurs. with gradual improvement N to S during the late AM into the PM. Confidence in timing and restrictions remains low. Cooper && PREV DISCUSSION...(ISSUED 244 PM CST Wed Feb 28 2018) DISCUSSION... Main concerns in this forecast cycle remain the potential for heavy rain in the next 24 hours and the potential for flooding or flash flooding over areas that are already saturated or rivers in flood or close to flood stage. Also a slight and marginal risk of severe storms this evening to early overnight as the weather system and cold front move through AR. This afternoon the area of light to moderate convection has continued to move east across, earlier over the northern half, while this afternoon more central and southern AR. Most rain amounts have been light to moderate, with so far less than an inch. The rain was in response to a warm front lifting across AR, which was not located near the AR and MO stateline, and some upper level short wave energy moving through the mean upper southwest to northeast flow. Models do gradually move the main lift from the north to central and southern areas later today, tonight and into Thursday until the cold front pushes through AR and clears the rain east. Precip water values have come up to well over an inch, and the heavy rain threat remains over AR, and a moderate to high risk of rainfall exceeding flash flood guidance with this system. Also, the slight to marginal risk of strong to severe storms is forecast to be focused over the southern half of AR, when the strongest lift moves across AR this evening to early night, and the best instability. Winds and hail are the primary threats, while a low tornado threat will be seen. Temperatures had warmed to the lower 70s south, while 60s elsewhere. SHORT TERM...Tonight Through Friday The forecast will start with a high chance of rain and thunderstorms, with the threat of heavy rain. Will not include some severe storms possible due to low threat. The heaviest rain threat is forecast to center over central to southern AR this evening and tonight, as the the upper lift is focused over central to southern AR, and the cold front also gradually moves through the state. 2 to 4 inches of rain is forecast in the next 24 hours, with isolated areas seeing up to 5 inches over eastern to southeastern areas. This will lead to continued flooding on area rivers and in those areas that are already flooding. Lows tonight will mostly be in the 50s. Thursday will see the system move out of AR, taking the rain out of the state. A west to northwest wind flow will usher in drier and a bit cooler air into the state. Highs on Thursday will be in the 50s to 60s. Surface high pressure will then build in over the region, and bring dry weather conditions on Friday. LONG TERM...Friday Night Through Wednesday An upper ridge will be over the Plains to begin the long term period with upper low pressure systems over the Pacific Northwest and New England. The High will slowly move east through the weekend and reach the east coast Monday. An upper low moves into the Plains Sunday and into the Midwest Monday. Northwest flow sets up over Arkansas for Tuesday and Wednesday. Dry conditions with high pressure are expected for Friday night through Saturday night. Rain chances return to the west Sunday and spread eastward with an upper level system. A cold front will move through on Monday and the showers should end in the southeast Monday morning. Monday night through Wednesday will be dry with high pressure in place and a northwest flow over the area. Near normal temperatures will continue through the period. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Lincoln- Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Prairie- Pulaski-Saline-White-Woodruff. && Aviation...COOPER
Hazardous weather outlook, Feb 28, 3:52 PM CST, 9 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 352 PM CST Wed Feb 28 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-012200- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 352 PM CST Wed Feb 28 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Numerous showers and thunderstorms are expected through the night as the next weather system and cold front move through the region. Rain will be heaviest over central and southern Arkansas where another two to more than four inches of rain could fall. This additional rainfall will only aid in the worsening flood conditions already in place from the most recent heavy rainfall event across the area. There will also be the possibility of isolated severe storms, with hail and winds the main threats. An isolated tornado may also develop. The main threat area will be over the southern half of Arkansas late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Rain will end during the day Thursday. Dry weather is forecast the rest of Thursday, Friday and Saturday. The chances of rain will be back in the forecast Sunday with the next weather system to affect the region. Due to the recent prolonged period of heavy rainfall, river stages are expected to remain high into next week. Flooding will continue in several river basins, including the Black, White, Cache, Ouachita, and Saline Rivers. .Spotter Information Statement... Spotter activation may be necessary late this afternoon and this evening, given the possibility of severe weather. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Mar 1, 12:26 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1226 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 3 E MCRAE 35.11N 91.77W
02/28/2018 WHITE AR 911 CALL CENTER
VINITY RD. NEAR MCRAE CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK1800110
COOPERLocal storm report, Mar 1, 12:29 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1229 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 3 SW WALKER 35.09N 91.73W
02/28/2018 WHITE AR 911 CALL CENTER
BAYOU ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK1800111
COOPERLocal storm report, Mar 1, 12:32 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1232 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 4 SE GRIFFITHVILLE 35.08N 91.59W
02/28/2018 WHITE AR 911 CALL CENTER
HWY 11 AT FLETCHER ELLIS RD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK1800112
COOPERLocal storm report, Mar 1, 12:34 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1234 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 2 ESE GRIFFITHVILLE 35.11N 91.61W
02/28/2018 WHITE AR 911 CALL CENTER
FRANK SENKO RD AT HWY 11 CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LZK1800113
COOPERLocal storm report, Mar 1, 12:35 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD EL PASO 35.13N 92.10W
02/28/2018 WHITE AR PUBLIC
RIDGE RD IN EL PASO CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER LZK1800114
COOPERLocal storm report, Mar 1, 1:03 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 AM CST THU MAR 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM FLASH FLOOD MALVERN 34.36N 92.81W
03/01/2018 HOT SPRING AR 911 CALL CENTER
FLASH FLOODING ONGOING IN MALVERN. SEVERAL ROADS CLOSED
THROUGHOUT TOWN.
&&
EVENT NUMBER LZK1800115
COOPERThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:10 PM CST | Flash Flood Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Jefferson and 5 more | 12 hr |
| Feb 28, 8:35 PM CST | Flash Flood Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 11 hr |
| Feb 28, 9:28 PM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 6 more | 5 hr |
| Feb 28, 9:36 PM CST | Flash Flood Warning | LZK | Conway, Garland, Logan, Montgomery, Perry, Polk and 4 more | 4 hr |
| Feb 28, 11:34 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 28, 11:53 PM CST | Flash Flood Warning | LZK | Arkansas, Calhoun, Clark, Cleveland, Dallas, Desha and 4 more | 8 hr |
| Mar 1, 2:02 AM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 6 more | 15 hr |
| Mar 1, 2:06 AM CST | Areal Flood Warning | LZK | Conway, Garland, Logan, Montgomery, Perry, Polk and 4 more | 12 hr |
| Mar 1, 2:28 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Mar 1, 5:50 AM CST | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| Mar 1, 7:58 AM CST | Areal Flood Warning | LZK | Clark, Dallas, Faulkner, Garland, Grant, Hot Spring and 6 more | 9 hr |
| Mar 1, 8:01 AM CST | Areal Flood Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln, Lonoke and 4 more | 9 hr |
| Mar 1, 8:08 AM CST | Areal Flood Warning | LZK | Bradley, Calhoun, Desha, Drew, Lincoln, Ouachita | 9 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.